Amoxicillin With High Blood Pressure Medication
In our latest question and answer, the pharmacist discusses whether or not it is safe to take amoxicillin if you are taking medication for high blood pressure.
I have a tooth infection. My dentist told me to take amoxicillin three times per day; however I’m on high blood pressure pills as well. Is it okay to take these together? Is there any side effects? Thanks
There are no interactions between Amoxicillin and high blood pressure medications. It is considered safe to take both types of medication together. Amoxicillin is also not known to cause any increases in blood pressure so should be safe in those who have been diagnosed with it.
Amoxicillin is typically a well tolerated drug with the following possible side effects:
- Candidiasis infections (yeast infections)
- Hypersensitivity reactions including rashes, urticaria (hives), Stevens-Johnson syndrome and anaphylaxis
- Nausea, vomiting or diarrhea
- Black hairy tongue
- Behavioral changes
If side effects are experienced, most patients will complain of the gastrointestinal side effects of nausea, vomiting or diarrhea.
As with any antibiotic, it is important to take the medication exactly as prescribed and to finish the full course of therapy. If taking an antibiotic to treat an infection, this means that patients should not stop the antibiotic when they start to feel better. The World Health Organization (WHO) recommends finishing all antibiotics as directed by your doctor. This helps in the prevention of the bacteria developing resistance to the antibiotics that are being prescribed.
There is emerging evidence that antibiotic treatment length may be able to be shortened, meaning patients may not need to take some treatments for as long of a time. However, this is new information and more studies will need to be done before changes in recommended treatment lengths are changed.
I am a kidney transplant patient with a fused back...Mar 17, 2019
Will the prescription of phrenalin show up in a dr...Mar 12, 2019